Narrow Results Clear All
- Communication Improvement 1
- Error Reporting and Analysis 1
- Legal and Policy Approaches 1
Quality Improvement Strategies
- Technologic Approaches 1
- Device-related Complications 1
- Discontinuities, Gaps, and Hand-Off Problems 1
- Medication Errors/Preventable Adverse Drug Events 3
- MRI safety 1
Search results for "Reminders"
Journal Article > Study
Evaluation of the implementation of the alert issued by the UK National Patient Safety Agency on the storage and handling of potassium chloride concentrate solution.
Lankshear AJ, Sheldon TA, Lowson KV, Watt IS, Wright J. Qual Saf Health Care. 2005;14:196-201.
The authors assessed the effectiveness of an alert designed to limit the availability of concentrated potassium chloride. They found a high rate of compliance with suggested changes and conclude that the alert was effective.
Tools/Toolkit > Government Resource
Huntington Valley, PA: Institute for Safe Medication Practices.
This Web site includes tools to help raise awareness about potential medication errors associated with using certain abbreviations. The tools are made available by Institute for Safe Medication Practices (ISMP) and U.S. Food and Drug Administration (FDA) as part of their national educational effort to eliminate the use of these abbreviations.
Cases & Commentaries
- Web M&M
Robert J. Weber, MS, RPh; May 2006
A pharmacist mistakenly dispenses Polycitra instead of Bicitra, and a patient winds up with severe hyperkalemia and hyperglycemia.
Legislation/Regulation > Sentinel Event Alerts
The Joint Commission. Sentinel Event Alert. July 14, 2005;(34):1-3.
The Joint Commission on Accreditation of Healthcare Organizations (JCAHO) issued this alert to bring attention to a rare but potentially severe administration error reported with the cancer drug vincristine. A previous editorial discusses similar errors.
FDA public health notification: MRI-caused injuries in patients with implanted neurological stimulators.
Schultz DG. Rockville, MD: Center for Devices and Radiological Health, Food and Drug Administration; May 10, 2005.
In response to reports of injuries in patients with implanted neurological stimulators who underwent magnetic resonance imaging procedures, the Food and Drug Administration suggests related precautions for radiology personnel and physicians.